Alert archive / Wisconsin / Wind Chill Advisories in 2017

Wind Chill Advisory 4, NWS Green Bay, WI

January 12, 20176 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Jan 12, 2017, 2:40 PM CST for 6 counties in Wisconsin. It took effect at Jan 12, 2017, 10:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2017, 2:40 PM CST (20:40 UTC)
In effect from
Jan 12, 2017, 10:00 PM CST
Expired
Jan 13, 2017, 10:00 AM CST
In force
12 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 152 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2017-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2017-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

463 
WWUS43 KGRB 122040
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
240 PM CST THU JAN 12 2017

...ARCTIC AIR TO SURGE INTO THE REGION TONIGHT...

.AN ARCTIC FRONT SWEEPING OVER THE AREA THROUGH TONIGHT WILL
PRODUCE PLUMMETING TEMPERATURES AND BITTER COLD WIND CHILLS. LOOK
FOR WIND CHILL READINGS NEAR 30 BELOW ZERO BY FRIDAY MORNING.

WIZ005-010>012-018-019-130415-
/O.NEW.KGRB.WC.Y.0004.170113T0400Z-170113T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE...
MERRILL...TOMAHAWK...ANTIGO
240 PM CST THU JAN 12 2017

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
CST FRIDAY. 

* WIND CHILL VALUES...FALLING TO 25 TO 30 BELOW ZERO BY FRIDAY
  MORNING. 

* IMPACTS...THE BITTER COLD WIND CHILLS WILL CAUSE FROSTBITE TO
  EXPOSED SKIN IN AS LITTLE AS 20 MINUTES.

* OTHER IMPACTS...THE ARCTIC AIR WILL BE USHERED IN ON GUSTY WEST
  WINDS THROUGH THIS EVENING, PRODUCING POCKETS OF BLOWING AND
  DRIFTING SNOW. THE DRIFTING SNOW IN RURAL OPEN AREAS WILL
  PRODUCE HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
3 follow-up statements
464 
WWUS43 KGRB 130251
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
851 PM CST THU JAN 12 2017

...ARCTIC AIR TO SURGE INTO THE REGION TONIGHT...

.AN ARCTIC FRONT SWEEPING OVER THE AREA THROUGH TONIGHT WILL
PRODUCE PLUMMETING TEMPERATURES AND BITTER COLD WIND CHILLS. LOOK
FOR WIND CHILL READINGS NEAR 30 BELOW ZERO BY FRIDAY MORNING.

WIZ005-010>012-018-019-131100-
/O.CON.KGRB.WC.Y.0004.170113T0400Z-170113T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE...
MERRILL...TOMAHAWK...ANTIGO
851 PM CST THU JAN 12 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY...

* WIND CHILL VALUES WILL FALL TO 25 TO 30 BELOW ZERO BY FRIDAY
  MORNING.

* THE BITTER COLD WIND CHILLS WILL CAUSE FROSTBITE TO EXPOSED
  SKIN IN AS LITTLE AS 20 MINUTES.

* PATCHY BLOWING AND DRIFTING SNOW WILL END AS WINDS DIMINISH
  OVERNIGHT...BUT ROADS MAY STILL BE SNOW COVERED AND SLIPPERY IN
  SPOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
KIECKBUSCH
231 
WWUS43 KGRB 130957
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
357 AM CST FRI JAN 13 2017

WIZ005-010>012-018-019-131600-
/O.CON.KGRB.WC.Y.0004.000000T0000Z-170113T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE...
MERRILL...TOMAHAWK...ANTIGO
357 AM CST FRI JAN 13 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WINDS WILL DROP OFF TO NEAR CALM AT SOME TIMES...AND BE IN THE 5
  TO 10 MPH RANGE AT OTHERS. SO THE WIND CHILL WILL VARY
  ACCORDINGLY. 

* WIND CHILL VALUES OF 20 BELOW TO 25 BELOW ZERO ARE LIKELY DURING
  THE TIMES WHEN THE WINDS ARE STRONGER.

* WIND CHILLS THIS LOW INDICATE THAT EXPOSED SKIN CAN SUFFER
  FROSTBITE IN AS LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

SKOWRONSKI
393 
WWUS43 KGRB 131601
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1001 AM CST FRI JAN 13 2017

...WIND CHILL ADVISORY HAS EXPIRED...

.BELOW ZERO TEMPERATURES WILL LINGER THIS MORNING ACROSS THE AREA
BUT WINDS HAVE SUBSIDED TO REDUCE WIND CHILL READINGS.

WIZ005-010>012-018-019-131715-
/O.EXP.KGRB.WC.Y.0004.000000T0000Z-170113T1600Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE...
MERRILL...TOMAHAWK...ANTIGO
1001 AM CST FRI JAN 13 2017

...WIND CHILL ADVISORY EXPIRED AT 10 AM CST THIS MORNING...

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 2:39 PM CST, 1 minute earlier.

Area forecast discussion, Jan 12, 2:39 PM CST, 1 minute before
Area Forecast Discussion
National Weather Service Green Bay WI
239 PM CST Thu Jan 12 2017

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Friday
Issued at 229 PM CST Thu Jan 12 2017

Mid level clouds associated with the departing frontal system
hanging around a bit longer over east central Wisconsin this
afternoon. Otherwise, the focus of this forecast centers on the
arctic surge of air through tonight.

Deep short wave trough with surface low will slide over the
northern Great Lakes region through tonight. Increasing surface
pressure gradient this afternoon into this evening already
producing gusty southwest winds over the northwest half of the
state this afternoon. Winds will turn west to northwest through
this evening before diminishing overnight.

Considered a headline for the afternoon and evening commute with
the increasing winds and potential of blowing and drifting snow.
Input from NWS offices to the west suggests mainly open areas
impacted. Noted some of the observations at airports across North
Central Wisconsin were observing reduced visibilities but
verification with web cams indicated good visibility. Will
continue to highlight the concern with a follow up SPS.

After coordination with area offices, will issue a wind chill
advisory for north central Wisconsin tonight with WC values near
30 below, even though values may be more temperature driven vs
wind driven. Will highlight in the SPS for the rest of the area.

After a cold sunny start Friday, mid level clouds will be on the
increase from southwest to northeast in the afternoon as a weak
upper system tracks toward the state in the RRQ region of the
upper jet. Primary weather concerns of mixed type pcpn remains well
south of the area near the arctic cold front extending from the
Central Plains to the Ohio Valley region.

.LONG TERM...Friday Night Through Thursday
Issued at 229 PM CST Thu Jan 12 2017

Forecast concerns revolve around an upper low impacting the region
early next week.  Models are in relatively good agreement for this
system, but have a slight preference for the ecmwf because
of consistency.

Friday night through Sunday...Fairly quiet with arctic high pressure
centered across the region for much of this period.  A weak
shortwave remains projected to move across the region on Friday
night, bringing broken to overcast conditions over central and east-
central WI.  Since the shortwave will be moving over top of a strong
and dry arctic high, sufficient saturation for light snow will be
rather difficult to achieve, and think the gfs looks overdone with
qpf.  Regardless, tough to rule out flurries or light snow that
could lead to a dusting.  Will keep a chance in the forecast.  This
shortwave will pull out late Friday night or early Saturday morning,
which should lead to mostly clear conditions for the rest of the
weekend.  Temps on Saturday night have potential to be much colder
than forecast over north-central WI due to clear skies and light
winds.  Will trend towards the colder mos guidance.  Temps on Sat
and Sun should be at or slightly below normal.

Rest of the forecast...As an upper level low lifts northeast across
the Plains, will see clouds on the increase late Sunday night, with
the first push of deeper moisture arriving by Monday morning over
central and east-central WI.  This first wave of precip will
continue to lift north on Monday afternoon.  Since the warm layer
aloft is anticipated to become above freezing by this time and the
ground will be cold, potential will be there for sleet and freezing
rain, especially once the sun sets.  Though breaks in the precip
will likely occur on Monday night, the threat of light mixed precip
will continue as surface temps struggle to rise much above freezing.
A secondary push of precipitation is then anticipated to arrive on
Tuesday and focus for freezing rain will likely shift to north-
central WI, since temps over northeast WI will likely rise into the
middle 30s.  Precip will finally come to an end on Tuesday night,
then a couple days of quiet and mild conditions will follow.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1105 AM CST Thu Jan 12 2017

VFR conditions to start out early this afternoon,
however an arctic cold front sliding through the area later this
afternoon into this evening will produce a period of gusty west
winds. Besides patchy mfr cigs and vsbys due to snow showers along
and near the front, the gusty west winds may reduce vsbys due to
blowing and drifting snow. High pressure settling into the state
later tonight into Friday will again produce vfr conditions.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory from 10 PM this evening to 10 AM CST Friday
for WIZ005-010>012-018-019.
&&

SHORT TERM.....TDH
LONG TERM......MPC
AVIATION.......TDH
Hazardous weather outlook, Jan 12, 2:23 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
223 PM CST THU JAN 12 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-132030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
223 PM CST THU JAN 12 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT
ARCTIC AIR WILL SURGE INTO THE AREA THROUGH THIS EVENING ON GUSTY
WEST WINDS. THE GUSTY WEST WINDS MAY PRODUCE BLOWING AND DRIFTING
SNOW, CREATING SCATTERED SLIPPERY SPOTS FOR THE EVENING COMMUTE.
VISIBILITIES MAY BE BRIEFLY REDUCED IN HIGHER WINDS GUSTS. THE MOST
LIKELY LOCATIONS FOR THESE HAZARDOUS DRIVING CONDITIONS WILL BE ON NORTH
TO SOUTH ROADWAYS IN RURAL OPEN AREAS WHICH RECEIVED A RECENT
SNOWFALL.

THE VERY COLD CONDITIONS WILL POSE A HAZARD TO ANYONE OUTDOORS
WITHOUT ADEQUATE WINTER CLOTHING LATE TONIGHT AND EARLY FRIDAY.
BY DAYBREAK FRIDAY...WIND CHILLS ACROSS THE AREA WILL RANGE FROM
20 TO 25 BELOW ZERO IN CENTRAL AND NORTH-CENTRAL WISCONSIN...TO
15 BELOW TO 20 BELOW ZERO IN THE EAST. WIND CHILLS THIS LOW
INDICATE THAT EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30
MINUTES. WINDS ARE EXPECTED TO DIMINISH OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

HAZARDOUS TRAVEL IS EXPECTED AT TIMES LATE SUNDAY NIGHT INTO
TUESDAY. A WINTRY MIX OF RAIN...SNOW...SLEET AND FREEZING RAIN IS
EXPECTED TO DEVELOP LATE SUNDAY NIGHT OR MONDAY...AND THEN
CONTINUE AT TIMES THROUGH TUESDAY. SOME ICE ACCUMULATION IS
POSSIBLE EVERYWHERE...WITH THE GREATEST RISK OF ICE ACCUMULATIONS
NORTH AND WEST OF THE FOX VALLEY. THE PRECIPITATION IS EXPECTED TO
CHANGE OVER TO RAIN NEAR LAKE MICHIGAN AND THE FOX VALLEY SOMETIME
MONDAY NIGHT INTO TUESDAY.

THE EXPECTED COLD WEATHER INTO THE WEEKEND WILL MEAN PAVEMENT
TEMPERATURES WILL BE WELL BELOW FREEZING. AS THE PRECIPITATION
SPREADS NORTHWARD LATE SUNDAY NIGHT AND MONDAY...THERE IS STILL
A GREAT DEAL OF UNCERTAINTY IN THE DETAILS IN THE AMOUNT OF WARM
AIR AND HOW IT WILL IMPACT AIR AND PAVEMENTS TEMPERATURES. ONLY
A DEGREE OR TWO CAN MAKE THE DIFFERENCE BETWEEN RAIN AND FREEZING
RAIN. ALSO...ALTHOUGH AIR TEMPERATURES MAY BE A FEW DEGREES ABOVE
FREEZING...THE PAVEMENT TEMPERATURE MAY STILL BE BELOW FREEZING
AND CAUSE ICING ON AREA ROADS...BRIDGES AND SIDEWALKS. ANYONE WITH
TRAVEL PLANS SHOULD CONTINUE TO MONITOR LATER FORECASTS FOR THE
POTENTIAL FOR ICE ACCUMULATIONS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-132030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
223 PM CST THU JAN 12 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

A FEW GALE FORCE GUSTS ARE POSSIBLE EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TDH/MPC

In the hours before

Local storm report, Jan 12, 8:56 AM CST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
856 AM CST THU JAN 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     SNOW             LAND O LAKES            46.16N 89.23W
01/12/2017  M3.3 INCH        VILAS              WI   CO-OP OBSERVER

0725 AM     SNOW             4 E EAGLE RIVER         45.91N 89.17W
01/12/2017  M4.0 INCH        VILAS              WI   CO-OP OBSERVER

0659 AM     SNOW             EAGLE RIVER             45.91N 89.25W
01/12/2017  M3.8 INCH        VILAS              WI   CO-OP OBSERVER

0600 AM     SNOW             ST GERMAIN              45.91N 89.48W
01/12/2017  M3.4 INCH        VILAS              WI   CO-OP OBSERVER

0700 AM     SNOW             KEWAUNEE                44.45N 87.50W
01/12/2017  M6.3 INCH        KEWAUNEE           WI   CO-OP OBSERVER

0630 AM     SNOW             FRANCIS CREEK           44.20N 87.71W
01/12/2017  M4.5 INCH        MANITOWOC          WI   CO-OP OBSERVER

0700 AM     SNOW             TWO RIVERS              44.15N 87.56W
01/12/2017  M5.5 INCH        MANITOWOC          WI   CO-OP OBSERVER

0600 AM     SNOW             VALDERS                 44.06N 87.88W
01/12/2017  M3.7 INCH        MANITOWOC          WI   CO-OP OBSERVER

0800 AM     SNOW             DENMARK                 44.34N 87.83W
01/12/2017  M3.8 INCH        BROWN              WI   CO-OP OBSERVER

&&
HIGHEST SNOW REPORTS FOR THE PAST 24 HOURS

TIMMU
Special weather statement, Jan 12, 11:54 AM CST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1154 AM CST Thu Jan 12 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
1154 AM CST Thu Jan 12 2017

...ARCTIC AIR ARRIVING ON GUSTY WEST WINDS THROUGH TONIGHT...

An Arctic air mass will pour into the area this afternoon into
tonight on gusty west winds. The gusty winds are expected to reach
central and north central Wisconsin by mid afternoon and then northeast
Wisconsin by late afternoon into early evening. Areas which
recently picked up a fluffy type of snow in the last 24 hours
will also be a prime location for blowing and drifting of this
snow. North to south roadways will be the most vulnerable.

The arctic air will continue to filter into the region tonight
into friday morning. Winds are expected to diminish overnight,
however, some locations which do not report calming winds may see
wind chills from 15 to 25 below zero. North central Wisconsin
should see the coldest readings.

Motorists for the afternoon and evening commute should be prepared
for scattered slippery spots due to drifting snow with the gusty
west winds, along with briefly reduced visibilities in higher
gusts.

TDH/MPC
Special weather statement, Jan 12, 2:36 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Green Bay WI
236 PM CST Thu Jan 12 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
236 PM CST Thu Jan 12 2017

...Bitterly Cold Temperatures, Gusty West Winds, and Blowing Snow
Through Tonight...

An Arctic air mass will pour into the area late this afternoon
into tonight on gusty west winds. The gusty winds are expected to
reach central and northeast Wisconsin by late afternoon or early
evening. Areas which recently picked up a fluffy type of snow in
the last 24 hours will also be a prime location for blowing and
drifting of this snow. North to south roadways in open areas will
be the most vulnerable.

The arctic air will continue to filter into the region tonight
into Friday morning. Winds are expected to diminish overnight,
however, so some locations which do not report calming winds may
see wind chills from 15 to 25 below zero. North central Wisconsin
should see the coldest readings.

Motorists for the afternoon and evening commute should be prepared
for scattered slippery spots due to drifting snow with the gusty
west winds, along with briefly reduced visibilities in higher
gusts.

MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 4:09 AM CSTSmall Craft AdvisoryGRB26 hr

Nearby

Wind Chill Advisories in Wisconsin, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.